Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 246, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Nov 30, 2018, 9:55 PM CST for Chautauqua County, Elk County, Montgomery County, Kansas. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2018, 9:55 PM CST (03:55 UTC)
- Expired
- Nov 30, 2018, 10:24 PM CST
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS
The radar
The Wichita radar (KICT), 120 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 9:55 PM CST | TSTM WND GST 60 | Sedan, KS | |
| Nov 30, 10:00 PM CST | HAIL 1 | 7 N Sedan, KS | STRONG WINDS WERE SHAKING AROUND THE SPOTTERS TRUCK. |
| Nov 30, 10:03 PM CST | TSTM WND GST 60 | Caney, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 9:47 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 396 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139
WUUS53 KICT 010355
SVRICT
KSC019-049-125-010445-
/O.NEW.KICT.SV.W.0246.181201T0355Z-181201T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
955 PM CST FRI NOV 30 2018
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Southern Elk County in southeastern Kansas...
Southwestern Montgomery County in southeastern Kansas...
Chautauqua County in southeastern Kansas...
* Until 1045 PM CST.
* At 955 PM CST, severe thunderstorms were located along a line
extending from near Moline to Peru, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Caney, Sedan, Moline, Longton, Elk City, Tyro, Grenola, Peru,
Chautauqua, Elk Falls, Havana, Elgin, Niotaze and Hale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 500 AM CST for southeastern
Kansas.
LAT...LON 3736 9651 3752 9607 3734 9593 3700 9573
3700 9629
TIME...MOT...LOC 0355Z 208DEG 37KT 3734 9635 3707 9612
HAIL...1.00IN
WIND...60MPH
$$
LAWSON3 follow-up statements
633
WWUS53 KICT 010405
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1005 PM CST FRI NOV 30 2018
KSC019-049-125-010445-
/O.CON.KICT.SV.W.0246.000000T0000Z-181201T0445Z/
Elk KS-Montgomery KS-Chautauqua KS-
1005 PM CST FRI NOV 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHERN ELK...SOUTHWESTERN MONTGOMERY AND CHAUTAUQUA COUNTIES...
At 1005 PM CST, severe thunderstorms were located along a line
extending from near Howard to near Havana, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Caney, Sedan, Moline, Longton, Elk City, Tyro, Grenola, Peru,
Chautauqua, Elk Falls, Havana, Elgin, Niotaze and Hale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 500 AM CST for southeastern
Kansas.
LAT...LON 3736 9651 3752 9607 3734 9593 3700 9573
3700 9629
TIME...MOT...LOC 0405Z 221DEG 43KT 3744 9626 3713 9592
HAIL...1.00IN
WIND...60MPH
$$
LAWSON733
WWUS53 KICT 010415
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1015 PM CST FRI NOV 30 2018
KSC019-010425-
/O.CAN.KICT.SV.W.0246.000000T0000Z-181201T0445Z/
Chautauqua KS-
1015 PM CST FRI NOV 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR CHAUTAUQUA COUNTY IS
CANCELLED...
The storms which prompted the warning has moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for southeastern
Kansas.
LAT...LON 3730 9596 3731 9616 3742 9633 3752 9607
3734 9593 3700 9573 3700 9597
TIME...MOT...LOC 0415Z 208DEG 37KT 3752 9621 3721 9587
$$
KSC049-125-010445-
/O.CON.KICT.SV.W.0246.000000T0000Z-181201T0445Z/
Elk KS-Montgomery KS-
1015 PM CST FRI NOV 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHEASTERN ELK AND SOUTHWESTERN MONTGOMERY COUNTIES...
At 1015 PM CST, severe thunderstorms were located along a line
extending from near Howard to 5 miles southeast of Elk City, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Caney, Longton, Elk City, Tyro, Elk Falls and Havana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 500 AM CST for southeastern
Kansas.
LAT...LON 3730 9596 3731 9616 3742 9633 3752 9607
3734 9593 3700 9573 3700 9597
TIME...MOT...LOC 0415Z 208DEG 37KT 3752 9621 3721 9587
HAIL...1.00IN
WIND...60MPH
$$
LAWSON780
WWUS53 KICT 010424
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1024 PM CST FRI NOV 30 2018
KSC049-125-010434-
/O.CAN.KICT.SV.W.0246.000000T0000Z-181201T0445Z/
Elk KS-Montgomery KS-
1024 PM CST FRI NOV 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK AND
SOUTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for southeastern
Kansas.
LAT...LON 3730 9596 3731 9616 3742 9633 3752 9607
3734 9593 3700 9573 3700 9597
TIME...MOT...LOC 0421Z 208DEG 37KT 3757 9617 3726 9583
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 6:12 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 30, 6:12 PM CST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Wichita KS 612 PM CST Fri Nov 30 2018 .SHORT TERM...(This evening through Monday night) Issued at 300 PM CST Fri Nov 30 2018 Vigorous shortwave moving out of the southern Rockies will rapidly move into the plains this evening and overnight. As it lifts north it will be become vertically stacked and take on a more negative tilt as it moves into ern KS. Large scale ascent and diffluent flow will lead to widespread showers and some thunderstorms, increasing across most of the forecast area late this afternoon into this evening. System is coming out a little slower and deeper than previously thought, which will allow better low level moisture to increase into areas east of the KS Turnpike by this evening. Latest hi-rez models solutions suggests bulk shear of 65-70kt and MUCAPE values increasing to 1500-1700 J/KG by this evening. Of a bigger concern is increasing surface based instability (1200-1500 J/KG) and 0-1 km shear (35-40 kts) and directional shear, which suggests a low topped supercell threat for areas over SE KS this evening. This increasing low level instability, combined with the above mentioned bulk shear, suggests an increasing chance of severe storms for SE KS (see latest Day 1 SPC outlook), if the storms can become rooted in the boundary layer. Its still somewhat conditional or whether this will occur, or if the storms will stay slightly elevated. With that in mind, quarter size hail/60 mph winds, look to be the main concern, but a brief tornado cannot be ruled out, given 0-1km shear values. Could see a few strong storms to the west of this main severe threat area, extend back to the KS turnpike, as elevated instability increases to 1500 j/kg late this evening. The mid/upper shortwave deepens as it makes slow progress north and east into the Missouri Valley on Sat with some lingering light precipitation likely across much of northern KS. Light rain may mix with snow at times as colder air gets wrapped into the system, but any accumulations are expected to remain light at this time. Gusty northwest winds are also anticipated with 20-30 knot gusts possible across central KS. Below normal temperatures will prevail again on Sunday as a mean mid/upper trough remains in place across the CONUS. Maintained some low pops along the I-70 corridor where a light wintry mix will remain possible. Ketcham .LONG TERM...(Tuesday through Friday) Issued at 300 PM CST Fri Nov 30 2018 A broad mid/upper trough will remain over the central plains for the start of the work week. This will lead to an extended period of below normal (ie...cold) temperatures. The first shot of cold air will arrive across the area early in the week with little if any moderation before the next blast arrives early on Thu. The middle of the week looks dry, but a southern stream system moves north over the top of the shallow cold air for late Thu into Fri. At this time it looks like another shot of wintry precip by Fri. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 605 PM CST Fri Nov 30 2018 Poor aviation conditions to continue through the night due to low clouds, fog, and TSRA. A dynamic storm system continues to encroach on the area from the west this evening. At the surface, a warm front stretches across the state of Oklahoma. North of that front, an easterly/upslope low level flow has lead to widespread low clouds and fog with widespread IFR/LIFR condition at this time. Later tonight, SHRA/TSRA will move through the area, adding to the impacts to aviation. The strongest storms may contain large hail, with a low-end threat of wind gusts of 50+ kt. TSRA should clear the area after Midnight, with gusty NW winds developing in the wake of the system. Some -SN may impact KRSL/KSLN/KGBD on the backside of the system, but confidence in how far south winter precip will reach is less certain. Martin && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 42 49 33 43 / 90 30 10 0 Hutchinson 37 46 32 40 / 80 40 20 10 Newton 40 45 32 40 / 90 50 20 10 ElDorado 44 48 33 42 / 90 30 20 10 Winfield-KWLD 44 51 33 46 / 80 10 0 0 Russell 33 41 29 35 / 90 70 50 20 Great Bend 34 43 29 37 / 90 50 40 10 Salina 36 42 32 38 / 90 60 50 20 McPherson 36 44 31 39 / 90 50 30 10 Coffeyville 51 54 35 49 / 90 10 0 0 Chanute 51 52 34 45 / 100 20 10 0 Iola 50 52 34 44 / 100 30 20 10 Parsons-KPPF 52 53 34 48 / 90 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 PM CST this evening for KSZ032-033- 047-048-050-067-082-091. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...RM
Hazardous weather outlook, Nov 30, 9:54 PM CST, 1 minute before
Hazardous Weather Outlook National Weather Service Wichita KS 954 PM CST Fri Nov 30 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020400- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 954 PM CST Fri Nov 30 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms are expected overnight especially along and east of the Kansas Turnpike where a few strong or severe storms are possible. The primary severe threats will be hail up to quarter sized as well as 50 to 60 mph winds. A brief tornado cannot be ruled out over extreme southeast Kansas during the evening hours. A Tornado Watch is in effect for portions of southeast Kansas until 5 am, Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A brief period of light snow and gusty winds may lead to minor travel impacts along the Interstate 70 corridor early Saturday morning. Very light snow accumulations are possible. There are chances of a wintry mix on Sunday evening along the Interstate 70 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening across southeast Kansas. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Martin
In the hours before
Special weather statement, Nov 30, 8:26 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wichita KS
826 PM CST FRI NOV 30 2018
KSZ082-083-091-092-010300-
Harper KS-Sumner KS-Sedgwick KS-Kingman KS-
826 PM CST FRI NOV 30 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Harper County in south central Kansas...
Sumner County in south central Kansas...
Southwestern Sedgwick County in south central Kansas...
Eastern Kingman County in south central Kansas...
* Until 900 PM CST.
* At 825 PM CST...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
east of Kingman to South Haven...and moving north at 45 mph.
hail up to the size of dimes will be possible with these storms.
* Locations impacted include...
Wellington, Goddard, Kingman, Clearwater, Cheney, Belle Plaine,
Conway Springs, Caldwell, Oxford, Garden Plain, Argonia, Norwich,
South Haven, Geuda Springs, Viola, Murdock, Waterloo, Mayfield,
Milan and Hunnewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3700 9766 3770 9818 3773 9770 3775 9770
3776 9764 3730 9716 3701 9715
TIME...MOT...LOC 0225Z 196DEG 39KT 3761 9798 3706 9740
LAWSONSpecial weather statement, Nov 30, 8:40 PM CST, 1 hour 15 minutes before
Special Weather Statement National Weather Service Wichita KS 840 PM CST FRI NOV 30 2018 KSZ071-095-010315- Wilson KS-Woodson KS- 840 PM CST FRI NOV 30 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Wilson County in southeastern Kansas... Southeastern Woodson County in southeastern Kansas... * Until 915 PM CST. * At 839 PM CST...National Weather Service meteorologists were tracking a strong thunderstorm over Buffalo, or 12 miles south of Yates Center...moving north at 60 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Yates Center, Buffalo, Benedict and Rose. LAT...LON 3757 9563 3761 9584 3791 9583 3790 9553 TIME...MOT...LOC 0240Z 184DEG 50KT 3770 9572 LAWSON
Special weather statement, Nov 30, 8:54 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wichita KS
854 PM CST FRI NOV 30 2018
KSZ092-010330-
Sumner KS-
854 PM CST FRI NOV 30 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Sumner County in south central Kansas...
* Until 930 PM CST.
* At 851 PM CST...National Weather Service meteorologists were
tracking a strong thunderstorm near Belle Plaine...moving northeast
at 50 mph.
hail up to the size of dimes...and wind gusts up to 55 mph will be
possible with this storm.
* Locations impacted include...
Wellington, Mulvane, Belle Plaine, Wellington Airport and
Riverdale.
LAT...LON 3713 9728 3714 9744 3727 9749 3747 9744
3747 9715
TIME...MOT...LOC 0253Z 210DEG 42KT 3733 9733
LAWSONSpecial weather statement, Nov 30, 9:19 PM CST, 36 minutes before
Special Weather Statement National Weather Service Wichita KS 919 PM CST FRI NOV 30 2018 KSZ069-083-092-093-010345- Butler KS-Cowley KS-Sumner KS-Sedgwick KS- 919 PM CST FRI NOV 30 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Butler County in south central Kansas... Northeastern Cowley County in south central Kansas... Northeastern Sumner County in south central Kansas... Eastern Sedgwick County in south central Kansas... * Until 945 PM CST. * At 917 PM CST...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Derby to 6 miles east of Winfield...and moving north at 45 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Wichita, Derby, Winfield, Andover, Haysville, Augusta, Bel Aire, Mulvane, Rose Hill, Douglass, Towanda, Benton, Udall, Leon, Downtown Wichita, Kechi, Eastborough, Burden, Dexter and Atlanta. LAT...LON 3790 9723 3758 9655 3705 9665 3751 9744 TIME...MOT...LOC 0319Z 192DEG 37KT 3752 9727 3726 9686 LAWSON
Special weather statement, Nov 30, 9:29 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Wichita KS
929 PM CST FRI NOV 30 2018
KSZ098-010400-
Chautauqua KS-
929 PM CST FRI NOV 30 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Chautauqua County in southeastern Kansas...
* Until 1000 PM CST.
* At 927 PM CST...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Cedar
Vale to near Bigheart...and moving northeast at 55 mph.
hail up to the size of dimes...and wind gusts up to 55 mph will be
possible with these storms.
* Locations impacted include...
Sedan, Cedar Vale and Chautauqua.
LAT...LON 3701 9652 3717 9653 3727 9653 3729 9619
3700 9609
TIME...MOT...LOC 0329Z 214DEG 46KT 3712 9651 3687 9630
LAWSONSpecial weather statement, Nov 30, 9:46 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Wichita KS
946 PM CST FRI NOV 30 2018
KSZ098-010415-
Chautauqua KS-
946 PM CST FRI NOV 30 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Chautauqua County in southeastern Kansas...
* Until 1015 PM CST.
* At 945 PM CST...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Grenola to Chautauqua...and moving northeast at 55 mph.
hail up to the size of nickels...and wind gusts up to 55 mph will be
possible with these storms.
* Locations impacted include...
Sedan, Peru, Chautauqua, Elgin, Niotaze and Hale.
A Tornado Watch remains in effect until 500 AM CST for southeastern
Kansas.
LAT...LON 3730 9649 3730 9597 3707 9596 3701 9597
3700 9597 3700 9634
TIME...MOT...LOC 0346Z 204DEG 48KT 3730 9640 3701 9617
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:18 PM CST | Special Weather Statement | ICT | Montgomery | 27 min |
| Nov 30, 7:33 PM CST | Special Weather Statement | ICT | Montgomery | 27 min |
| Nov 30, 7:50 PM CST | Special Weather Statement | ICT | Wilson | 25 min |
| Nov 30, 8:03 PM CST | Special Weather Statement | ICT | Wilson | 27 min |
| Nov 30, 8:19 PM CST | Special Weather Statement | ICT | Greenwood | 26 min |
| Nov 30, 8:26 PM CST | Special Weather Statement | ICT | Sumner | 34 min |
| Nov 30, 8:37 PM CST | Severe Thunderstorm Warning | ICT | Greenwood | 38 min |
| Nov 30, 8:40 PM CST | Special Weather Statement | ICT | Woodson | 35 min |
| Nov 30, 8:54 PM CST | Special Weather Statement | ICT | Sumner | 36 min |
| Nov 30, 9:19 PM CST | Special Weather Statement | ICT | Cowley | 26 min |
| Nov 30, 9:29 PM CST | Special Weather Statement | ICT | Chautauqua | 31 min |
| Nov 30, 9:46 PM CST | Special Weather Statement | ICT | Chautauqua | 29 min |
| Nov 30, 10:11 PM CST | Severe Thunderstorm Warning | ICT | Elk, Labette, Montgomery, Wilson | 35 min |
| Nov 30, 10:33 PM CST | Severe Thunderstorm Warning | ICT | Labette, Neosho, Wilson | 42 min |
| Nov 30, 10:57 PM CST | Severe Thunderstorm Warning | ICT | Allen, Woodson | 48 min |
| Dec 1, 1:50 AM CST | Special Weather Statement | ICT | Kingman | 25 min |
| Dec 1, 2:18 AM CST | Special Weather Statement | ICT | Kingman | 42 min |
| Dec 1, 2:57 AM CST | Special Weather Statement | ICT | Sedgwick | 48 min |
| Dec 1, 3:42 AM CST | Special Weather Statement | ICT | Harvey | 48 min |
| Dec 1, 10:13 AM CST | Winter Weather Advisory | ICT | Lincoln, Russell | 13 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.